Night itching. Pinworms? (cont'd)
I'm fine during the day but at night I begin itching. I have several Rx creams that help, but I really want a cure. Do you have any suggestions?
Are you putting any soap, deodorants or anything on the vulvar area prior to going to bed? If so, you may have a contact vulvitis. You will have to be your own detective and eliminate causes.
The only other thing that comes to mind when you describe the itching only at night is the possiblilty of pinworms.
If the itching is more around the anus and lower vulva rather than primarily on the sides of the vaginal opening, you may need to be checked for pinworms which reside in the rectum and can come to the skin surface outside the rectum especially at night.
This is a much more common infection than most people realize and is not just confined to children.
The test is to take a perirectal smear and look for eggs under the microscope. If, however you see a bunch of tiny white spots (like rice) in your stool, this may be the problem.
Itching, feminine powder - can vaginal creams affect getting pregnant?
Since the weather has gotten warmer, I have been using a feminine powder to prevent odor and wetness during and after my period. Well, last night I started experiencing burning and itching.
After I went to the bathroom, I noticed a white clumpy ball with traces of blood on the bathroom tissue (I just finished my period on Saturday). This substance continued to come out.
Before I went to bed I used a prescription that my gynecologist gave me a few months ago (metronidazole vaginal gel) for a bacterial infection. I should start ovulating in the next 5 or 6 days and my husband and I are trying to have a baby.
If this is a yeast infection, will it have any bearing on my ovulation this month? And how can I get rid of, and prevent another infection?
This sounds like possibly a yeast (fungus, not bacteria) infection. These usually present with itching, burning, white "cottage cheese like" discharge and redness.
If these are your symptoms, then an over-the-counter intravaginal cream like Gyne-lotrimin (clotrimazole) or Monistat (miconazole) will help. Metronidazole is used to treat bacterial infections and would not work if this is a yeast infection.
Another possibility is a contact vulvitis to the feminine powder. It can take awhile to get sensitized and then all of a sudden you react to it. The discharge you have right now could just be physiologic with a lot of cells after your menses and not a yeast discharge.